Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Shreveport, LA

March 25, 2015Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2015, 10:08 AM CDT for Little River County, Sevier County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 10:08 AM CDT (15:08 UTC)
Expired
Mar 25, 2015, 11:00 AM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:00 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 25, 7:00 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT WED MAR 25 2015

.AVIATION...
VFR CONDITIONS ACROSS AREA...EXCEPT FOR A FEW LOW MVFR CLOUDS
SNEAKING INTO KLFK IN SOUTHERLY FLOW. THESE CLOUDS COULD REACH
KTYR OR KGGG TERMINALS AROUND DAYBREAK...BEFORE SCATTERING OUT.
SOUTH WINDS TO INCREASE TO 10 TO 15 KTS OVER NE TX...AND AROUND 10
KTS ELSEWHERE. COLD FRONT TO ENTER NORTHERN CWA AROUND
26/06Z...WITH DISSIPATING STG CONVECTION ENTERING KTXK...AND
POSSIBLY KTYR...KGGG...AND KSHV BEFORE THE 26/12Z TIME PERIOD.
NORTHERLY WINDS WILL BECOME GUSTY BEHIND COLD FRONT...AFFECTING
THESE SITES JUST AFTER THE CURRENT 26/12Z FCST CYCLE./VII/.

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT WED MAR 25 2015/

DISCUSSION...

THIS MORNING...THE FOUR STATE REGION WAS UNDER THE INFLUENCE OF
SURFACE HIGH PRESSURE TO THE EAST AND LARGE SURFACE LOW PRESSURE
SYSTEM TO THE WEST...WITH ONE CENTER OVER THE PAN HANDLES OF
TEXAS AND OKLAHOMA...CONNECTED BY A DRY LINE ACROSS WEST TEXAS TO
ANOTHER SURFACE LOW PRESSURE AREA ACROSS THE BIG BEND REGION.
THE DEPARTING UPPER DISTURBANCE THAT HELPED PRODUCE SHOWERS AND
THUNDERSTORMS OVER NORTHERN ZONES OVERNIGHT LEFT A WEAK BOUNDARY
OVER PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS. THIS WILL SHIFT NORTH TODAY AS A WARM FRONT THAT
WILL ARCH INTO THE SURFACE LOW CENTERED OVER WEST OKLAHOMA.
RADAR THIS MORNING INDICATED A FEW WEAK SHOWERS OVER PARTS OF
NORTHEAST TEXAS NEAR THIS FEATURE. THE UPPER LEVEL FLOW IS
SLIGHTLY SOUTHWEST IN WAKE OF THE DEPARTING DISTURBANCE AND TO THE
WEST AN AMPLIFYING UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUED TO
TAKE SHAPE ACROSS THE ROCKIES. THE UPPER TROUGH WILL SWING EAST
TODAY AND OVERNIGHT SENDING THE SURFACE LOW NORTHEAST INTO THE
PLAINS WITH ANOTHER ACROSS NORTH TEXAS AND SOUTH TEXAS. THE COLD
FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE EAST INTO THE FORECAST
AREA AROUND MIDNIGHT INCREASING SHOWERS AND THUNDERSTORMS THAT
WILL DEVELOP ALONG AND AHEAD OF THE BOUNDARY AS IT QUICKLY
OVERTAKES THE DRY LINE OVER TEXAS. THE FRONT WILL BE NEARING A
TEXARKANA ARKANSAS AND TYLER TEXAS LINE NEAR DAYBREAK...AND OUT OF
THE FOUR STATE REGION DURING THE MIDDLE TO LATE AFTERNOON
THURSDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS OF THE
AREA BETWEEN MIDNIGHT AND 9 AM THURSDAY...AND THERE MAY BE
ISOLATED STRONG TO SEVERE THUNDERSTORMS...HOWEVER THE MORE
ELEVATED SEVERE THREAT WILL BE TO THE NORTH OF THE REGION.
IN THE WAKE OF THE LONGWAVE TROUGH OF LOW PRESSURE...EXPECT
HIGH PRESSURE ON THE SURFACE AND ALOFT TO BUILD INTO THE REGION.
THE DRY NORTHWEST PATTERN ALOFT WILL KEEP THE REST OF THE WEEK AND
WEEKEND DRY. COOL TEMPERATURES WILL PREVAIL FROM THURSDAY INTO
FRIDAY NIGHT...THEN A WARMING WILL COMMENCE AS HIGH PRESSURE
RETURNS SOUTHERLY WINDS ON THE SURFACE PLENTY OF SUNSHINE RETURNS.
THE UPPER RIDGE OVER THE WESTERN SECTIONS OF THE COUNTRY BEGINS TO
BREAK DOWN EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE INTO
THE SYSTEM. WILL RETURN RAIN CHANCES THROUGH MID WEEK. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  57  65  43 /   0  50  50  10
MLU  79  58  67  41 /   0  20  60  10
DEQ  78  49  61  35 /  20  70  20  10
TXK  80  53  63  40 /  10  70  30  10
ELD  79  57  64  39 /  10  50  60  10
TYR  81  55  63  42 /   0  60  30  10
GGG  82  55  64  40 /   0  60  30  10
LFK  84  58  66  46 /   0  30  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

07/06
Hazardous weather outlook, Mar 25, 7:54 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT WED MAR 25 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
754 AM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL BE MOVING INTO THE REGION LATE DURING
THE EVENING AND REMAINDER OF THE OVERNIGHT HOURS. THIS SYSTEM
WILL PRODUCE SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE
BOUNDARY. A FEW OF THE STORMS WILL BECOME STRONG TO ISOLATED
SEVERE PRODUCING STRONG AND POSSIBLY DAMAGING WINDS AND LARGE HAIL.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE BETWEEN MIDNIGHT
AND DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE AREA
DURING THE DAY AND OUT OF THE REGION BY LATE AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO
SOUTHEAST DURING THE DAY. A FEW STORMS MAY BE STRONG AND
PRODUCING BRIEF BUT HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED ACROSS THE MIDDLE RED
RIVER VALLEY OF EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
THE ADJACENT COUNTIES IN SOUTHWEST ARKANSAS IF STRONG TO SEVERE
THUNDERSTORMS DEVELOP LATE THIS EVENING. ACTIVATION OF
STORM SPOTTERS COULD BE NECESSARY FOR REMAINING SECTIONS OF
EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTH CENTRAL ARKANSAS LATE TONIGHT AND
THROUGH MID DAY FOR THURSDAY.

06

In the hours before

Special weather statement, Mar 25, 8:16 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED MAR 25 2015

TXZ096-251415-
RED RIVER TX-
816 AM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 915 AM CDT...

AT 816 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAGWELL...OR 10 MILES WEST OF CLARKSVILLE...MOVING NORTHEAST AT
20 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BAGWELL...MANCHESTER...DETROIT...WOODLAND...KIOMATIA...
NEGLEY...BRYARLY...ALBION...ENGLISH...KANAWHA...SILVER CITY AND
REDLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3388 9528 3391 9528 3389 9526 3396 9521
      3393 9512 3391 9513 3392 9510 3390 9507
      3386 9504 3387 9500 3385 9497 3381 9495
      3381 9492 3362 9481 3351 9530 3388 9531
TIME...MOT...LOC 1315Z 240DEG 18KT 3360 9524

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:16 AM CDTSpecial Weather StatementSHVRed River59 min
Mar 25, 10:18 AM CDTSpecial Weather StatementSHVHoward, Little River42 min
Mar 25, 11:03 AM CDTSpecial Weather StatementSHVHoward, Sevier42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.